Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 34, NWS New York, NY

October 28, 2006Rockland County, Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Bergen County, Passaic County, New Jersey

NWS New York, NY issued this flash flood warning at Oct 28, 2006, 7:42 AM EDT for Rockland County, Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Bergen County, Passaic County, New Jersey. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 28, 2006, 7:42 AM EDT (11:42 UTC)
Expired
Oct 28, 2006, 10:45 AM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 28, 7:45 AM EDTFLASH FLOODClifton, NJSIGNIFICANT WIDESPREAD FLOODING ALONG ROUTE 46
Oct 28, 10:50 AM EDTFLOOD2 N Middletown, NJNUMEROUS BASEMENTS FLOODED JUST NORTH OF MIDDLETOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 281144
FFWOKX
CTC001-009-NJC003-031-NYC087-119-281445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
742 AM EDT SAT OCT 28 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  SOUTHEASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHERN ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 1045 AM EDT...

* AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN EXTENDING ACROSS THE WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILTON...
  WESTPORT...WALLINGFORD...TRUMBULL...STRATFORD...SHELTON...
  SEYMOUR...RIDGEFIELD...ORANGE...NORWALK...NORTH HAVEN...NORTH
  BRANDFORD...NEW HAVEN...NEW CANAAN...MONROE...MILFORD...MERIDEN...
  HAMDEN...GEORGETOWN...FAIRFIELD...DERBY...CHESHIRE...BRIDGEPORT...
  BRANFORD...BEACON FALLS...UPPER NYACK...OSSINING...NYACK...NORTH
  TARRYTOWN...NANUET...MOUNT KISCO...MONSEY...HAWTHORNE AND BEDFORD.

PERSISTENT HEAVY RAINS HAVE BEEN FALLING FOR THE PAST COUPLE OF 
HOURS...AND MORE RAIN IS ANTICIPATED THROUGH LATE MORNING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4079 7417 4134 7264 4154 7278 4101 7438

$$

PW
1 follow-up statement
000 
WGUS71 KOKX 281335
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
932 AM EDT SAT OCT 28 2006

CTC001-009-NJC003-031-NYC087-119-281342-
BERGEN NJ-ROCKLAND NY-FAIRFIELD CT-NEW HAVEN CT-PASSAIC NJ-
WESTCHESTER NY-
932 AM EDT SAT OCT 28 2006

...THE FLASH FLOOD WARNING FOR SOUTHERN WESTCHESTER...SOUTHEASTERN
PASSAIC...NEW HAVEN...FAIRFIELD...SOUTHERN ROCKLAND AND BERGEN
COUNTIES IS CANCELLED...

DRIER AIR IS WORKING ITS WAY INTO THE REGION AND THE WIDESPREAD 
HEAVY RAINS HAVE COME TO AN END. ALTHOUGH THERE WILL STILL BE 
POCKETS OF MODERATE RAIN CONTINUING ACROSS FAIRFIELD COUNTY OVER THE 
NEXT HOUR OR SO THE THREAT FOR FLASH FLOODING HAS COME TO AN END. 

LAT...LON 4079 7417 4134 7264 4154 7278 4101 7438

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 28, 5:00 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 28, 5:00 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
500 AM EDT SAT OCT 28 2006

...MAJOR STORM AFFECTING AREA TODAY AND INTO SUNDAY...

.SYNOPSIS...
MAJOR STORM BEGINNING TO AFFECT THE TRI-STATE REGION WITH HIGH WINDS
AND HEAVY RAINS. WIND STILL APPEARS TO BE THE MOST SIGNIFICANT
THREAT...WITH THE POTENTIAL FOR CONSIDERABLE TREE DAMAGE. FLOODING
FROM HEAVY RAINS WILL BE A CONCERN AS WELL.
&&

.NEAR TERM (TODAY AND TONIGHT)...
00Z RAOBS SHOWING THAT BOTH GFS/NAM HAVE INITIALIZED QUITE
WELL...AND MED RANGE MODELS AND ENSEMBLES MEANS ARE IN VERY GOOD
AGREEMENT BOTH WITH EACH OTHER AND RUN-TO-RUN WITH UPPER AND SURFACE
FEATURES OVER THE NEXT 24 HOURS. LATEST UV IMAGERY SHOWING SHARP
TROUGH DIGGING THROUGH NORTHERN GREAT LAKES AND BEGINNING TO PHASE
WITH CUTOFF LOW CROSSING FROM THE MID-MISSISSIPPI VALLEY INTO THE
OHIO VALLEY. THIS SHOULD ALLOW FOR RAPID DEEPENING OF 996 MB LOW
OVER KENTUCKY AS IT TRACKS INTO EXTREME WESTERN PA/NY BY 12Z...WITH
THE PRESSURE DROPPING FROM 993 MB TO 987 MB. SURFACE PRESSURE IS
PROGGED TO CONTINUE TO DROP TO AROUND 980 MB BY 18Z.

THIS IS A HIGHLY ANOMALOUS STORM BEING 3-4 STD DEVIATIONS BELOW
NORMAL IN TERMS OF SURFACE AND 500 HPA LOW STRENGTH.

RAINS BEGINNING TO INCREASE IN INTENSITY ACROSS THE AREA AND DOWN TO
CAROLINA COAST EARLY THIS MORNING. THIS TREND WILL CONTINUE THROUGH
DAYBREAK WITH STRONG THETA-E ADVECTION AND ISENTROPIC LIFT OVER THE
REGION AS 70 + KT LLJ OVERSPREADS THE REGION WITH ITS ATLANTIC AND
GULF MOISTURE. AS THE LOW MOVES TO AROUND LAKE ONTARIO BY EARLY
AFTN...WARM SECTOR OVER DELMARVA IN THE EARLY MORNING RACES
NORTHEAST TO EASTERN LONG ISLAND BY SATURDAY AFTERNOON. THIS WILL
TRANSLATE THE STRONG LIFT/MOISTURE AXIS PRODUCING HEAVY RAINS FROM W
TO E THROUGH THE REGION...WORKING EAST OF LI/CONN BY 21Z OR SO.
CURRENT TIMING OF THE FFA LOOKS GOOD AS IT COINCIDES WITH HEAVY RAIN
TIMING. WILL TAPER CAT POPS THIS MORNING/AFTERNOON TO CHANCE POPS
FROM W TO E TO ACCOUNT FOR SLIGHTLY FASTER TIMING...OTHERWISE NO
CHANGES.

WILL INCREASE TO CHANCE OF CONVECTION ACROSS THE REGION AHEAD OF
COLD FRONT THIS MORNING/EARLY AFTERNOON. MOIST ADIABATIC LAPSE RATES
WILL LIMIT SURFACE INSTABILITY...BUT MARGINAL-MODERATE ELEVATED
INSTABILITY (NGM BEST LIS OF -3 TO-5) AND STRONG DYNAMICS WILL LEND
TO SCATTERED CONVECTION. WITH STRONG LOW-LEVEL SHEAR MAY GET AN
ORGANIZED THIN LINE OF LOW-TOPPED CONVECTION AHEAD OF THE COLD
FRONT...MIXING DOWN SOME OF THE SEVERE WINDS FROM ALOFT.

AS FOR THE THE WINDS...00Z MODELS ARE SLIGHTLY STRONGER THEN THEIR
12Z COUNTERPARTS WITH THEIR DEPICTION OF THE VERTICAL WIND
STRUCTURE. MODELS HAVE 950 MB WINDS INCREASING TO AROUND 60 KT ALONG
COASTAL AREAS AND 45 TO 50 KT ACROSS INTERIOR BY DAYBREAK AND THEN
SWEEPING W TO E THROUGH MORNING/EARLY AFTERNOON.

GIVEN THIS HIGHLY ANOMALOUS EVENT WITH 850 HPA WIND SPEEDS AT 5+ STD
FROM NORMAL...THE RAPID DEEPENING OF THE LOW LENDING TO ISALLOBARIC
ACCELERATION...AND WATER TEMPS STILL IN THE UPPER 50S/LOWER 60S
PROMOTING BETTER THAN USUAL MIXING...THINK THAT WIND GUSTS OF UP TO
60 MPH ALONG THE CITY/COAST AND 45 TO 55 MPH INTERIOR WILL BE ABLE
TO BE MIXED DOWN ANYWHERE FROM AROUND DAYBREAK THROUGH THE EARLY
AFTERNOON. SHOULD BE A HIGH IMPACT EVENT AS THE GROUND WILL BECOME
SATURATED DUE TO THE HEAVY RAINS AND THE HIGH SURFACE AREA FOR THE
WINDS TO APPLY FORCE ON DUE TO NEAR FULL FOLIAGE. THIS WILL LEND TO
NUMEROUS DOWNED BRANCHES AND SHALLOW ROOTED TREES...WITH POWER
OUTAGES A GOOD POSSIBILITY AS WELL. BASED ON ABOVE THINKING AND
LATEST DATA...THE START AND END TIME AND COVERAGE FOR THE HIGH WIND
WARNING AND WIND ADVISORY ARE GOOD.

THERE WILL BE SOMEWHAT OF A LULL IN THE WINDS ONCE THE FRONT MOVES
THROUGH BETWEEN 18Z AND 21Z FROM W TO E AND GRADIENT RELAXES
TEMPORARILY.

TEMPERATURES IN THE WARM SECTOR SHOULD BE ABLE TO RISE INTO THE
LOWER TO POSSIBLY A FEW MID 60S DESPITE LIMITED MIXING AS 850 HPA
TEMPS RISE TO AROUND 12C IN WARM SECTOR.

THE STACKED 978-80 HPA LOW WILL WORK JUST NORTH OF LAKE ONTARIO THIS
EVENING AND CONTINUE TO DEEPEN TO AROUND 970 HPA BY DAYBREAK SUNDAY
AS IT MOVES INTO WESTERN NY. DRY AIR WILL PUNCH IN BEHIND COLD FRONT
WITH ANY SHOWER ACTIVITY TAPERING OFF OVER EASTERN SECTIONS.

GRADIENT TIGHTENS ONCE AGAIN IN WAKE OF COLD FRONT THOUGH...FROM
WSW...AS LOW PRESSURE CONTINUE TO DEEPEN AND HIGH PRESSURE TRIES TO
BUILD IN FROM THE SW. WINDS AT TOP OF THE MIXED LAYER WILL INCREASE
TO AROUND 50 KT BY AROUND 06Z TONIGHT...WITH STRONG CAA BELIEVE WE
SHOULD BE ABLE TO MIX DOWN 80 PERCENT OF THESE WINDS ACROSS MOST
OF THE REGION. SO EXPECTING SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH THIS EVENING THROUGH THE OVERNIGHT. SO WILL
CONTINUE WIND ADVISORY ALREADY IN EFFECT.
&&

.SHORT TERM (SUNDAY AND SUNDAY NIGHT)...
WINDS ADVISORY CONTINUES DURING THE DAYLIGHT HOURS SUNDAY AS INTENSE
LOW PRESSURE ONLY SLOWLY TRACKS NE THROUGH QUEBEC. WINDS
WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THROUGH THE
MORNING. SINCE THE CAA WILL BE WANING AND TIGHTEST GRADIENT WILL
ACTUALLY BE TO THE NORTH OF THE REGION...WINDS SHOULD STAY BELOW
HIGH WIND WARNING LEVELS. BUT DAYSHIFT CAN RE-EVALUATE AND SEE IF
IMPACT WARRANTS A HIGH WIND WARNING FOR THE MORNING.

WINDS WILL GRADUALLY WEAKEN DURING THE AFTERNOON...FINALLY FALLING
BELOW ADVISORY CRITERIA IN THE LATE AFTERNOON/EARLY EVENING. WITH
DEEP CYCLONIC FLOW AND COLD POOL INSTABILITY/VORT ENERGY ALOFT THINK
THAT MOSTLY CLOUDY SKIES IN THE MORNING WILL ONLY SLOWLY GIVE WAY TO
PARTLY CLOUDY IN THE AFTERNOON FROM S TO N. ANY RAIN/SNOW SHOWER
ACTIVITY OFF THE LAKES SHOULD REMAIN WELL NORTH OF THE REGION DUE TO
WSW MID-LEVEL WIND TRAJECTORY. HAVE GONE 2 DEGREES OR SO BELOW
COOLER MAV GUIDANCE FOR HIGH TEMPS WITH ANOMALOUSLY STRONG CAA EARLY
AND CLOUD COVER.

CLEARING SKIES AND SUBSIDING WINDS SUNDAY NIGHT AS HIGH PRESSURE TO
THE SOUTH POKES INTO THE REGION.
&&

.LONG TERM (MONDAY-FRIDAY)...
WITH MAIN FOCUS ON SHORT TERM FORECAST...HAVE FOLLOWED HPC GUIDANCE
CLOSELY. HIGH PRESSURE SOUTH OF THE CWA WILL KEEP CONDITIONS FAIR
AND DRY THROUGH TUESDAY. TUESDAY NIGHT THROUGH FRIDAY...UNSETTLED
CONDITIONS RETURN AS A COUPLE OF LOW PRESSURE SYSTEMS DEVELOP ALONG
A COLD FRONT PASS NEARBY THE CWA. WILL GO WITH CHANCE OR SLIGHT
CHANCE POPS FOR MUCH OF THE TIME. ONLY EXCEPTION WILL BE ON THURSDAY
WHEN LIKELY POPS ARE EXPECTED...AS A COLD FRONT ASSOCIATED WITH A
LOW CROSSES THE CWA.

TEMPERATURES TUESDAY AND WEDNESDAY WILL BE SEASONAL AS HIGHS CLIMB
INTO THE UPPER 50S AND LOWER 60S WHILE LOWS FALL INTO THE 30S AND
40S. THURSDAY AND FRIDAY APPEAR TO BE MUCH COOLER WITH HIGHS ONLY IN
THE UPPER 40S AND LOWER 50S.
&&

.AVIATION...
CEILINGS ON THE FENCE BETWEEN LOW END MVFR AND HIGH END IFR AT
08Z. CEILINGS AND VSBYS WILL CONTINUE TO LOWER THROUGH 12Z AS THE
SFC WARM FRONT APPROACHES FROM THE SOUTH AND THE RAINFALL INTENSITY
INCREASES. LIFR CONDITIONS LIKELY IN THE 12Z TO 18Z TIMEFRAME PRIOR
TO THE WARM FRONTAL PASSAGE. CURRENTLY...STRONG E/SE FLOW WITH OKX
VWP SHOWING 40 TO 50 KTS AT 1 KFT. LOW-LEVEL JET PEAKS AT 70 TO 80
KT BETWEEN 12Z AND 16Z IN THE 2 TO 5 KFT LAYER. CONCERN IS FOR SOME
OF THIS MOMENTUM TO TRANSFER TO THE SURFACE WITH 40 TO 50 KT
GUSTS...MAINLY ACROSS NYC AND TERMINALS TO THE EAST. CEILINGS
GRADUALLY IMPROVE WITH THE WARM FRONTAL PASSAGE BY EARLY THIS
AFTERNOON...WITH MVFR CEILINGS AND SLIGHTLY DIMINISHED WINDS. THE
COLD FRONT THE MOVES THROUGH BETWEEN 20Z AND 22Z FOLLOWED BY STRONG
COLD ADVECTION AND WEST WINDS GUSTING UP TO 40 KT BY EVENING. VFR
CEILINGS RETURN DURING THIS TIME AS WELL.
&&

.MARINE...
CONDITIONS STEADILY DECREASING ACROSS THE WATERS THIS MORNING WITH
AMBROSE AND BUOYS 44025 AND 44017 ALL REPORTING GUSTS TO GALE FORE.
STRENGTHENING LOW-LEVEL JET ALREADY UP TO 50 KT VIA THE OKX VWP AND
WILL CONTINUE TO STRENGTHEN THROUGH MID MORNING. MODEL SOUNDINGS
INDICATE A DEEP ENOUGH MIXED LAYER OVER THE WATERS TO PRODUCE STORM
FORCE GUSTS THROUGH EARLY THIS AFTERNOON IN THE E/SE FLOW. A STRONG
COLD FRONT THEN CROSSES THE WATERS BETWEEN 20Z AND 22Z WITH VERY
STRONG COLD ADVECTION. THE COMBINATION OF A DEEP MIXED LAYER AND
DEEPENING LOW PRESSURE OVER EASTERN CANADA WILL MAINTAIN A STRONG
GRADIENT WIND ACROSS THE WATERS THROUGH SUNDAY EVENING. THE WESTERN
MARINE ZONES...TRANSITION TO A GALE THIS EVENING...WHILE THE EASTERN
WATERS REMAIN UNDER A STORM WARNING.

TIDAL PILING IN THE STRONG ONSHORE FLOW THIS MORNING PRODUCING
DEPARTURES OF 1.5 TO 2 FT ABOVE NORMAL. THIS COUPLED WITH LOW
ASTRONOMICAL TIDES AND A SHORT PERIOD OF ONSHORE FLOW DOES NOT
LOOK TO PRODUCE COASTAL FLOODING. ON THE BACKSIDE OF THE SYSTEM IN
THE STRONG WESTERLY FLOW...BLOWOUT TIDES MAY HAVE TO BE CONSIDERED
TONIGHT INTO SUNDAY.
&&

.HYDROLOGY...
A 6-8 HR PERIOD OF HEAVY RAINS MOVING W TO E FROM THIS MORNING
THROUGH EARLY AFTERNOON AHEAD OF FRONT. IN GENERAL...2 TO 2 1/2
INCHES OF RAINFALL IS POSSIBLE...WITH UP TO 3 INCHES POSSIBLE OVER
HIGHER ELEVATION OF LOWER HUDSON VALLEY AND WESTERN CONNECTICUT WITH
OROGRAPHIC ENHANCEMENT. THIS WILL RESULT IN URBAN AND POOR DRAINAGE
FLOODING...AND FLOODING OF SOME OF THE FLASHIER RIVERS AND STREAMS
IN NJ. THUS WILL CONTINUE FLOOD WATCH. &&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ009>012 UNTIL 3 PM SATURDAY.
  ...FLOOD WATCH FOR CTZ005>012 UNTIL 5 PM SATURDAY.
  ...WIND ADVISORY FOR CTZ009>012 FROM 3 PM SATURDAY TO 7 PM
     SUNDAY.
  ...WIND ADVISORY FOR CTZ005>008 UNTIL 7 PM SUNDAY.
NJ...FLOOD WATCH FOR NJZ002>006-011 UNTIL 5 PM SATURDAY.
  ...WIND ADVISORY FOR NJZ002>005-011 UNTIL 7 PM SUNDAY.
  ...HIGH WIND WARNING FOR NJZ006 UNTIL 3 PM SATURDAY.
  ...WIND ADVISORY FOR NJZ006 FROM 3 PM SATURDAY TO 7 PM SUNDAY.
NY...FLOOD WATCH FOR NYZ067>081 UNTIL 5 PM SATURDAY.
  ...WIND ADVISORY FOR NYZ067>070 UNTIL 7 PM SUNDAY.
  ...HIGH WIND WARNING FOR NYZ071>081 UNTIL 3 PM SATURDAY.
  ...WIND ADVISORY FOR NYZ071>081 FROM 3 PM SATURDAY TO 7 PM SUNDAY.
MARINE...STORM WARNING FOR ANZ330-350-353 UNTIL 7 PM SUNDAY.
     ...GALE WARNING FOR ANZ335-338-355 FROM 3 PM SATURDAY TO 7
        PM SUNDAY.
     ...STORM WARNING FOR ANZ335-338-355 UNTIL 3 PM SATURDAY.

&&

PUBLIC: NV
AVIATION/MARINE: DW
Hazardous weather outlook, Oct 28, 6:16 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
616 AM EDT SAT OCT 28 2006

CTZ009>012-NJZ006-NYZ071>081-291030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
616 AM EDT SAT OCT 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 3 PM EDT THIS AFTERNOON TO 7 PM
EST SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM OVER WESTERN PENNSYLVANIA WILL RAPIDLY
DEEPEN AS IT TRACKS NORTHEAST THROUGH THE EASTERN GREAT LAKES
TODAY...WITH ITS ASSOCIATED COLD FRONT EXTENDING TO THE SOUTHEAST
APPROACHING THE TRI-STATE REGION THIS MORNING. WITH AN ELONGATED
AREA OF HIGH PRESSURE REMAINING OFFSHORE...THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL CAUSE SOUTHEAST WINDS TO INCREASE
TO 30 TO 40 MPH THIS MORNING AND CONTINUE THROUGH EARLY THIS
AFTERNOON. BANDS OF HEAVIER SHOWERS ARE FORECAST TO PRODUCE WIND
GUSTS FROM 50 TO 60 MPH AHEAD OF THIS APPROACHING COLD FRONT.

THE COMBINATION OF STRONG LIFT AND AN ABUNDANT SUPPLY OF LOW
LEVEL MOISTURE WITH THIS SYSTEM WILL CONTINUE TO PRODUCE HEAVY
RAINFALL ACROSS THE AREA THROUGH THIS AFTERNOON. 2 TO 3 INCHES OF
RAIN IS FORECAST TO OCCUR DURING THIS TIME. HEAVY RAIN WILL
COMBINE WITH STRONG AND GUSTY SOUTHEAST WINDS CAUSING WIDESPREAD
URBAN FLOODING...INCLUDING SMALL STREAM AND RIVER FLOODING. LEAVES
FALLING OFF TREES WILL BLOCK DRAINS CAUSING SIGNIFICANT PONDING OF
WATER IN NORMAL POOR DRAINAGE AREAS.

WINDS WILL SUBSIDE FOR A BRIEF PERIOD LATE THIS AFTERNOON AS THE
COLD FRONT MOVES THROUGH...BUT THEN PICK UP ONCE AGAIN FROM THE
SOUTHWEST IN ITS WAKE. AS THE INTENSE LOW PRESSURE MOVES NORTH OF
NEW YORK STATE LATE TODAY...A STRONG WEST TO SOUTHWEST WIND WILL
DEVELOP AND PERSIST THROUGH TONIGHT. SUSTAINED WINDS WILL RANGE
FROM 25 TO 35 MPH WITH GUSTS UP TO 55 MPH DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WIND WILL PERSIST THROUGH SUNDAY. SUSTAINED
WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS UP TO 55 MPH DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR PEAK WIND SPEEDS...WIND
DAMAGE REPORTS...AND FLOODING REPORTS.

CTZ005>008-NJZ002>005-011-NYZ067>070-291030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
616 AM EDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM OVER WESTERN PENNSYLVANIA WILL RAPIDLY
DEEPEN AS IT TRACKS NORTHEAST THROUGH THE EASTERN GREAT LAKES
TODAY...WITH ITS ASSOCIATED COLD FRONT EXTENDING TO THE SOUTHEAST
APPROACHING THE TRI-STATE REGION THIS MORNING. WITH AN ELONGATED
AREA OF HIGH PRESSURE REMAINING OFFSHORE...THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL CAUSE SOUTHEAST WINDS TO INCREASE
TO 20 TO 30 MPH THIS MORNING AND CONTINUE THROUGH EARLY THIS
AFTERNOON. BANDS OF HEAVIER SHOWERS ARE FORECAST TO PRODUCE WIND
GUSTS FROM 40 TO 50 MPH AHEAD OF THIS APPROACHING COLD FRONT.

THE COMBINATION OF STRONG LIFT AND AN ABUNDANT SUPPLY OF LOW
LEVEL MOISTURE WITH THIS SYSTEM WILL CONTINUE TO PRODUCE HEAVY
RAINFALL ACROSS THE AREA THROUGH THIS AFTERNOON. 2 TO 3 INCHES OF
RAIN IS FORECAST TO OCCUR DURING THIS TIME. HEAVY RAIN WILL
COMBINE WITH STRONG AND GUSTY SOUTHEAST WINDS CAUSING WIDESPREAD
URBAN FLOODING...INCLUDING SMALL STREAM AND RIVER FLOODING. LEAVES
FALLING OFF TREES WILL BLOCK DRAINS CAUSING SIGNIFICANT PONDING OF
WATER IN NORMAL POOR DRAINAGE AREAS.

WINDS WILL SUBSIDE FOR A BRIEF PERIOD LATE THIS AFTERNOON AS THE
COLD FRONT MOVES THROUGH...BUT THEN PICK UP ONCE AGAIN FROM THE
SOUTHWEST IN ITS WAKE. AS THE INTENSE LOW PRESSURE MOVES NORTH OF
NEW YORK STATE LATE TODAY...A STRONG WEST TO SOUTHWEST WIND WILL
DEVELOP AND PERSIST THROUGH SUNDAY. SUSTAINED WINDS WILL RANGE
FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WIND WILL PERSIST THROUGH SUNDAY. SUSTAINED
WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 50 MPH DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR PEAK WIND SPEEDS...WIND
DAMAGE REPORTS...AND FLOODING REPORTS.

ANZ355-291030-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM EDT THIS AFTERNOON TO 7 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH 3 PM FOR WINDS UP TO 50 KT
AND SEAS BUILDING TO 9 TO 12 FT. A GALE WARNING IS IN EFFECT
THEREAFTER FOR WIND GUSTS UP TO 45 KT AND TROUGHS SEAS. SEE THE
LATEST COASTAL WATERS FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

ANZ350-353-291030-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH TONIGHT FOR WIND GUSTS UP TO
50 KT AND SEAS BUILDING TO 13 TO 18 FT. SEE THE LATEST COASTAL
WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

ANZ335-338-291030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM EDT THIS AFTERNOON TO 7 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT FRO WIND GUSTS UP TO 50 KT UNTIL 3
PM...THEN A GALE WARNING IS IN EFFECT THEREAFTER. SEE THE LATEST
COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

ANZ330-291030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH TONIGHT FOR WIND GUSTS UP TO
50 KT. SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING FOR
WIND GUSTS UP TO 50 KT. SEE THE LATEST COASTAL WATERS FORECAST
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:21 AM EDTCoastal Flood WarningOKXKings, Suffolk4 hr
Oct 28, 12:26 PM EDTFlash Flood WarningOKXSuffolk64 min
Oct 28, 1:41 PM EDTFlash Flood WarningOKXBronx, Westchester34 min
Oct 28, 2:37 PM EDTFlash Flood WarningOKXSuffolk53 min
Oct 28, 1:46 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region59 min
Oct 28, 2:00 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region90 min
Oct 28, 2:54 PM EDTFlash Flood WarningOKXNaugatuck Valley Planning Region96 min

Nearby

Flash Flood Warnings in New York, 2006Flash Flood Warnings in Connecticut, 2006Flash Flood Warnings in New Jersey, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.